Feb 21, 2005
I have hepc with cirroshis and did do the treatments that did not work. I am 48 years old without acohol and drugs. I did have a blood transfision when i was 21 but also had hep (infectious) when I was 8. I also have diabetes2 and hyper tension. My question is right now I haven't worked since Oct 2004 and have alot of pain in my right side and severe fatigue. Just in the past week my hands(joints) have started swelling and other parts of my body is aching. When I talk to my Doctor he tells me that my cat, mri, and ultra sounds all look ok. But I still hurt and am tired. In the past 5 months I continue to lose concentration and memory. Sometimes it gets really bad. Is this normal and the answer that we just have to keep an eye out on it is really getting old. Monitor. When do we know the next stages. When do we get put on a transplant list. Thamks, Donna
| Response from Dr. McGovern
Issues with memory and concentration can be due to the liver. I think that evaluation for a liver transplant is a good idea since even if you are not a candidate yet, it is better to be evaluated at an expert center. Once you are seen, then your physicians can recommend monitoring and regular visits for follow-up in preparation for the time when you may become a candidate.
If your liver doctor is not sure your memory problems are related to your liver, then you may need to see a neurologist. Dr. McGovern
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.